Alert archive / Kentucky / River Flood Warnings in 2009

River Flood Warning 21, NWS Paducah, KY

April 14, 2009Alexander County, Pulaski County, Illinois; 4 counties in Kentucky; Mississippi County, Missouri

NWS Paducah, KY issued this river flood warning at Apr 14, 2009, 11:01 AM CDT for Alexander County, Pulaski County, Illinois; 4 counties in Kentucky; Mississippi County, Missouri. It took effect at Apr 15, 2009, 10:00 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 11:01 AM CDT (16:01 UTC)
In effect from
Apr 15, 2009, 10:00 AM CDT
Expired
Apr 18, 2009, 11:09 AM CDT
In force
3 days
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Hickman County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Cairo (CIRI2).

Action stage
32 ft
Minor stage
40 ft
Moderate stage
47 ft
Major stage
53 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KPAH 141601
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1101 AM CDT TUE APR 14 2009

...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...KENTUCKY...
MISSOURI... 

  OHIO RIVER AT CAIRO AFFECTING ALEXANDER...PULASKI...BALLARD...
  CARLISLE...FULTON...HICKMAN AND MISSISSIPPI COUNTIES

.DUE TO PERSISTENT FLOODING ALONG THE WABASH TRIBUTARY AND THE HEAVY
RAINS WHICH FELL OF THE PAST WEEKEND...MINOR FLOODING WILL DEVELOP
ON THE LOWER OHIO RIVER AT CAIRO ILLINOIS. 

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC003-153-KYC007-039-075-105-MOC133-152001-
/O.NEW.KPAH.FL.W.0021.090415T1500Z-000000T0000Z/
/CIRI2.1.ER.090415T1500Z.090417T1200Z.000000T0000Z.NO/
1101 AM CDT TUE APR 14 2009

THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR THE OHIO RIVER AT CAIRO.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 11 AM TUESDAY THE STAGE WAS 39.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 40.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND 
  CREST NEAR 41.5 FEET BY FRIDAY MORNING.
* IMPACT...AT 40.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  AGRICULTURAL BOTTOMLAND AND LOW LYING AREAS.

$$
8 follow-up statements
000 
WGUS83 KPAH 150419
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1119 PM CDT TUE APR 14 2009

...THE FLOOD WARNING CONTINUES FOR A PORTION OF THE OHIO RIVER IN
ILLINOIS...KENTUCKY AND MISSOURI...AFFECTING AREAS NEAR CAIRO...
 
.RIVER LEVELS CONTINUE TO SLOWLY RISE WITH MINOR FLOODING EXPECTED
TO BEGIN ON WEDNESDAY WITH CRESTING EXPECTED ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC003-153-KYC007-039-075-105-MOC133-160819-
/O.CON.KPAH.FL.W.0021.090415T1500Z-000000T0000Z/
/CIRI2.1.ER.090415T1500Z.090417T1200Z.000000T0000Z.NO/
1119 PM CDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OHIO RIVER AT CAIRO.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 11:00 PM TUESDAY THE STAGE WAS 39.8 FEET. 
* FLOOD STAGE IS 40.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CREST NEAR 41.5 FEET BY FRIDAY MORNING.
* IMPACT...AT 40.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  AGRICULTURAL BOTTOMLAND AND LOW LYING AREAS.

$$
000 
WGUS83 KPAH 151509
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1009 AM CDT WED APR 15 2009

...THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AFFECTING AREAS IN 
ILLINOIS...KENTUCKY AND MISSOURI..
   
.WATER LEVELS ON THE LOWER OHIO RIVER CONTINUE TO SLOWLY RISE, WITH
CRESTING EXPECTED AT CAIRO ILLINOIS BY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC003-153-KYC007-039-075-105-MOC133-161909-
/O.CON.KPAH.FL.W.0021.000000T0000Z-000000T0000Z/
/CIRI2.1.ER.090415T0800Z.090417T0600Z.000000T0000Z.NO/
1009 AM CDT WED APR 15 2009

THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT CAIRO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM WEDNESDAY THE STAGE WAS 40.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 40.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 41.0 FEET BY 
  FRIDAY MORNING, THEN BEGIN FALLING.

$$
000 
WGUS83 KPAH 160127
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
827 PM CDT WED APR 15 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...MISSOURI...KENTUCKY...INDIANA..
  LITTLE WABASH RIVER AT CARMI AFFECTING GALLATIN...WAYNE AND WHITE 
  COUNTIES 
  MISSISSIPPI RIVER AT CAPE GIRARDEAU AFFECTING ALEXANDER...
  JACKSON...UNION...CAPE GIRARDEAU...PERRY AND SCOTT COUNTIES 
  OHIO RIVER AT CAIRO AFFECTING ALEXANDER...PULASKI...BALLARD...
  CARLISLE...FULTON...HICKMAN AND MISSISSIPPI COUNTIES 
  WABASH RIVER AT NEW HARMONY AFFECTING GALLATIN...WABASH...WHITE...
  GIBSON AND POSEY COUNTIES 
 
.HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO 
RISE. 

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC059-191-193-170527-
/O.CON.KPAH.FL.W.0018.000000T0000Z-090423T0700Z/
/CARI2.1.ER.090412T2222Z.090417T0600Z.090422T0700Z.NO/
827 PM CDT WED APR 15 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER AT CARMI.
* UNTIL THURSDAY APRIL 23...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 30.4 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 30.7 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY MORNING.


$$

ILC003-077-181-MOC031-157-201-170526-
/O.CON.KPAH.FL.W.0020.000000T0000Z-090418T1200Z/
/CPGM7.1.ER.090415T1830Z.090416T1200Z.090417T1200Z.NO/
827 PM CDT WED APR 15 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CAPE GIRARDEAU.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 32.1 FEET. 
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 32.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.

$$

ILC003-153-KYC007-039-075-105-MOC133-170526-
/O.CON.KPAH.FL.W.0021.000000T0000Z-000000T0000Z/
/CIRI2.1.ER.090415T0800Z.090417T0600Z.000000T0000Z.NO/
827 PM CDT WED APR 15 2009

THE FLOOD WARNING CONTINUES FOR
  THE OHIO RIVER AT CAIRO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 40.6 FEET. 
* FLOOD STAGE IS 40.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 41.0 FEET BY 
  FRIDAY MORNING THEN BEGIN FALLING.

$$

ILC059-185-193-INC051-129-170526-
/O.CON.KPAH.FL.W.0017.000000T0000Z-000000T0000Z/
/NHRI3.1.ER.090410T1100Z.090416T1800Z.000000T0000Z.NO/
827 PM CDT WED APR 15 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT NEW HARMONY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY 
  EARLY FRIDAY MORNING THEN BEGIN FALLING.

$$
000 
WGUS83 KPAH 161449
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
949 AM CDT THU APR 16 2009

...THE FLOOD WARNING CONTINUES FOR THE LOWER OHIO RIVER AFFECTING
AREAS IN ILLINOIS...KENTUCKY AND MISSOURI...
 
.WATER LEVELS CONTINUE TO SLOWLY RISE ALONG THE LOWER OHIO RIVER WITH
CRESTING EXPECTED AT CAIRO ILLINOIS DURING THE OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC003-153-KYC007-039-075-105-MOC133-171849-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-090421T0600Z/
/CIRI2.1.ER.090415T0800Z.090417T0600Z.090420T0600Z.NO/
949 AM CDT THU APR 16 2009

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR THE OHIO RIVER AT CAIRO.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM THURSDAY THE STAGE WAS 40.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 40.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 41.0 FEET BY 
  TOMORROW MORNING. 
* IMPACT...AT 40.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  AGRICULTURAL BOTTOMLAND AND LOW LYING AREAS.

$$
000 
WGUS83 KPAH 170153
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
853 PM CDT THU APR 16 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER AT CAPE GIRARDEAU AFFECTING ALEXANDER...
  JACKSON...UNION...CAPE GIRARDEAU...PERRY AND SCOTT COUNTIES
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...KENTUCKY...MISSOURI...INDIANA..
  LITTLE WABASH RIVER AT CARMI AFFECTING GALLATIN...WAYNE AND WHITE 
  COUNTIES 
  OHIO RIVER AT CAIRO AFFECTING ALEXANDER...PULASKI...BALLARD...
  CARLISLE...FULTON...HICKMAN AND MISSISSIPPI COUNTIES 
  WABASH RIVER AT NEW HARMONY AFFECTING GALLATIN...WABASH...WHITE...
  GIBSON AND POSEY COUNTIES 
 
.HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO 
RISE. 

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC059-191-193-180553-
/O.CON.KPAH.FL.W.0018.000000T0000Z-090423T0900Z/
/CARI2.1.ER.090412T2222Z.090417T0130Z.090422T0900Z.NO/
853 PM CDT THU APR 16 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER AT CARMI.
* UNTIL THURSDAY APRIL 23...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM THURSDAY THE STAGE WAS 30.9 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY MORNING.

$$

ILC003-153-KYC007-039-075-105-MOC133-180552-
/O.CON.KPAH.FL.W.0021.000000T0000Z-090421T0600Z/
/CIRI2.1.ER.090415T0800Z.090417T0600Z.090420T0600Z.NO/
853 PM CDT THU APR 16 2009

THE FLOOD WARNING CONTINUES FOR
  THE OHIO RIVER AT CAIRO.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM THURSDAY THE STAGE WAS 40.8 FEET. 
* FLOOD STAGE IS 40.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 41.0 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  MONDAY MORNING.

$$

ILC059-185-193-INC051-129-180552-
/O.CON.KPAH.FL.W.0017.000000T0000Z-090424T0600Z/
/NHRI3.1.ER.090410T1100Z.090417T0600Z.090423T0600Z.NO/
853 PM CDT THU APR 16 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT NEW HARMONY.
* UNTIL FRIDAY APRIL 24...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM THURSDAY THE STAGE WAS 17.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.4 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY THURSDAY MORNING.


$$

ILC003-077-181-MOC031-157-201-170223-
/O.CAN.KPAH.FL.W.0020.000000T0000Z-090417T1538Z/
/CPGM7.1.ER.090415T1830Z.090416T0500Z.090416T2319Z.NO/
853 PM CDT THU APR 16 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT CAPE GIRARDEAU.
* AT  8:00 PM THURSDAY THE STAGE WAS 31.9 FEET. 
* FELL BELOW FLOOD STAGE AT  6:19 PM THURSDAY.
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 31.0 FEET BY SATURDAY
  MORNING.


$$
000 
WGUS83 KPAH 171603
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1103 AM CDT FRI APR 17 2009

...THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT CAIRO AFFECTING 
ALEXANDER...PULASKI...BALLARD...CARLISLE...FULTON...HICKMAN AND 
MISSISSIPPI COUNTIES IN ILLINOIS...KENTUCKY AND MISSOURI...
 
.THE OHIO RIVER AT CAIRO HAS CRESTED SLIGHTLY ABOVE FLOOD STAGE AND 
SHOULD FALL BELOW FLOOD STAGE ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC003-153-KYC007-039-075-105-MOC133-182003-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-090420T0000Z/
/CIRI2.1.ER.090415T0800Z.090416T2100Z.090419T0000Z.NO/
1103 AM CDT FRI APR 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE OHIO RIVER AT CAIRO.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 40.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 40.0 FEET. 
* IMPACT...AT 40.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  AGRICULTURAL BOTTOMLAND AND LOW LYING AREAS.

$$
000 
WGUS83 KPAH 180301
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1001 PM CDT FRI APR 17 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...KENTUCKY...MISSOURI...
 
  OHIO RIVER AT CAIRO AFFECTING ALEXANDER...PULASKI...BALLARD...
  CARLISLE...FULTON...HICKMAN AND MISSISSIPPI COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...INDIANA..
  LITTLE WABASH RIVER AT CARMI AFFECTING GALLATIN...WAYNE AND WHITE 
  COUNTIES 
  WABASH RIVER AT NEW HARMONY AFFECTING GALLATIN...WABASH...WHITE...
  GIBSON AND POSEY COUNTIES 
 
.HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO 
RISE. 

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC059-191-193-190701-
/O.CON.KPAH.FL.W.0018.000000T0000Z-090423T0800Z/
/CARI2.1.ER.090412T2222Z.090417T2100Z.090422T0800Z.NO/
1001 PM CDT FRI APR 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER AT CARMI.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 PM FRIDAY THE STAGE WAS 31.1 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY MORNING.

$$

ILC003-153-KYC007-039-075-105-MOC133-190701-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-090419T1800Z/
/CIRI2.1.ER.090415T0800Z.090416T2100Z.090418T1800Z.NO/
1001 PM CDT FRI APR 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE OHIO RIVER AT CAIRO.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM FRIDAY THE STAGE WAS 40.2 FEET. 
* FLOOD STAGE IS 40.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.

$$

ILC059-185-193-INC051-129-190700-
/O.CON.KPAH.FL.W.0017.000000T0000Z-090424T0000Z/
/NHRI3.1.ER.090410T1100Z.090417T0400Z.090423T0000Z.NO/
1001 PM CDT FRI APR 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT NEW HARMONY.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM FRIDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 

$$
000 
WGUS83 KPAH 181609
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1109 AM CDT SAT APR 18 2009

...THE FLOOD WARNING IS CANCELLED FOR THE OHIO RIVER AT CAIRO AFFECTING 
ALEXANDER...PULASKI...BALLARD...CARLISLE...FULTON...HICKMAN AND MISSISSIPPI 
COUNTIES IN ILLINOIS...KENTUCKY AND MISSOURI...
 
.THE OHIO RIVER HAS FALLEN BELOW FLOOD STAGE AT CAIRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC003-153-KYC007-039-075-105-MOC133-181639-
/O.CAN.KPAH.FL.W.0021.000000T0000Z-090419T1800Z/
/CIRI2.1.ER.090415T0800Z.090416T2100Z.090418T0845Z.NO/
1109 AM CDT SAT APR 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE OHIO RIVER AT CAIRO.
* AT 10:00 AM SATURDAY THE STAGE WAS 39.8 FEET. 
* FELL BELOW FLOOD STAGE AT  3:45 AM SATURDAY.
* FLOOD STAGE IS 40.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 39.7 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 40.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  AGRICULTURAL BOTTOMLAND AND LOW LYING AREAS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 14, 6:48 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 14, 6:48 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
648 AM CDT TUE APR 14 2009

.UPDATE...
REVISED AVIATION SECTION FOR 12Z TAFS.

&&

.DISCUSSION...
MAIN CONCERNS FOR THIS FORECAST INVOLVE LINGERING LOW CLOUDS AND
IMPACTS ON TEMPERATURES POSSIBLY THROUGH THURSDAY.

THE 00Z MODELS ARE IN AGREEMENT THROUGH THE END OF THE WORK WEEK.
THE STORM SYSTEM THAT HAS BROUGHT SHOWERS AND THUNDERSTORMS TO THE
REGION THE LAST COUPLE OF DAYS WILL SLOWLY WOBBLE EASTWARD THROUGH
THE OHIO VALLEY...EVENTUALLY OPENING UP AND REACHING THE
MID-ATLANTIC COAST LATE WEDNESDAY. MEANWHILE...ANOTHER LARGE TROUGH
WILL ESTABLISH ITSELF OVER THE INNER MOUNTAIN WEST. THIS RESULTS IN
A VERY SKINNY RIDGE ALOFT DEVELOPING JUST TO OUR WEST.

SOUNDS LIKE WE SHOULD HAVE A NICE STRETCH OF WEATHER AND A SIMPLE
FORECAST...ESPECIALLY WITH THE MODEL AGREEMENT. HOWEVER...WITHIN
THIS PATTERN A SERIES OF 2 OR 3 IMPULSES WILL RIDE DOWN THE WEST
SIDE OF THE DEPARTING STORM SYSTEM AND THROUGH THE QUAD STATE TODAY
THROUGH WEDNESDAY NIGHT. AT THE SURFACE...THIS WILL KEEP THE SURFACE
HIGH CENTERED GENERALLY WEST OF THE AREA...AND THE AREA WILL REMAIN
IN CYCLONIC FLOW IN THE LOW-LEVELS.

THE MAIN PROBLEM IS THAT THE LOW CLOUDS OVER THE REGION THIS MORNING
ARE LIKELY TO LINGER OVER MOST OF THE AREA THROUGH AT LEAST
WEDNESDAY. NAM AND GFS DATA INDICATE SIGNIFICANT RELATIVE HUMIDITY
HANGING OUT AT AND BELOW 850MB THROUGH TONIGHT AND TO VARYING
DEGREES INTO EARLY THURSDAY...ESPECIALLY IN THE EASTERN HALF OF THE
AREA. STATISTICAL GUIDANCE IS SUPPORTIVE OF LOW CLOUDS
LINGERING...WITH NAM-BASED MET GUIDANCE INDICATING IFR/MVFR CEILINGS
OVER THE ENTIRE BULLETIN WHICH GOES THROUGH THURSDAY.

GIVEN THE HIGH AMPLITUDE...ALMOST BLOCKY PATTERN FOR THE REMAINDER
OF THE WEEK...IT SEEMS LOGICAL THAT THE LOW CLOUDS WILL BE AROUND
AWHILE. WE TYPICALLY LOOK FOR SOMETHING TO PUSH THEM OUT OF THE
AREA...AND THAT PUSH IS NOT PRESENT UNTIL THURSDAY AT THE EARLIEST.
ENDED UP HOLDING MOSTLY CLOUDY CONDITIONS OVER THE ENTIRE AREA UNTIL
LATE TONIGHT...WHEN SOME CLEARING IS INDICATED OVER WESTERN PORTIONS
OF SOUTHEAST MISSOURI. KEPT THE CLOUDS OVER MOST OF THE AREA EAST OF
THE MISSISSIPPI THROUGH THE DAY WEDNESDAY BEFORE INDICATING MORE
CLEARING THROUGHOUT THE AREA HEADING INTO EARLY THURSDAY...WHICH IS
PROBABLY TOO SOON. TRIED TO BLEND AS BEST AS POSSIBLE WITH
NEIGHBORING GRIDS.

IMPACT ON TEMPERATURES IS OBVIOUS. THERE SHOULD BE GOOD COLD
ADVECTION...AND LITTLE OR NO INSOLATION TODAY...SO WILL SEE LESS
THAN 10 DEGREE RISE TODAY...WITH SOME LOCATIONS IN SOUTHERN ILLINOIS
NOT GETTING OUT OF THE 40S. IF CLEARING DOES HAPPEN LATE
TONIGHT...SOME VALLEY REGIONS OF THE OZARK FOOTHILLS COULD SEE SOME
PATCHY FROST. CONFIDENCE IS TOO LOW AT THIS TIME TO MENTION IT IN
THE FORECAST...BUT THE DAY SHIFT WILL HAVE TO MONITOR IT CLOSELY.
SHOULD SEE NICE GRADIENT FROM EAST TO WEST ACROSS THE AREA ON
WEDNESDAY. GENERALLY STAYED AT OR BELOW LOWEST GUIDANCE FOR HIGHS
TODAY THROUGH THURSDAY.

THE 00Z GFS AND ECMWF CONTINUE TO BE IN VERY GOOD AGREEMENT IN THE
SYNOPTIC PATTERN OVER THE NEXT 7 DAYS. OUR NEXT SIGNIFICANT CHANCE
OF PRECIPITATION IS STILL ON TRACK TO ARRIVE IN THE QUAD STATE EARLY
SATURDAY...WHICH LOOKS GOOD COMPARED WITH THE EXISTING WET WEEKEND
FORECAST. MADE NO SIGNIFICANT CHANGES BEYOND FRIDAY.

&&

.AVIATION...
MOISTURE ROTATING AROUND AN UPPER LEVEL LOW OVER THE OHIO RIVER
VALLEY WILL KEEP PLENTY OF LOW CLOUDS...MAINLY OF A MVFR NATURE...
IN THE FORECAST OVER THE NEXT 24 HOURS. THE KCGI AND KPAH TERMINALS
MAY TRANSITION TO VFR FOR A FEW HOURS LATE THIS AFTERNOON AND
EVENING. EXPECT A GRADUAL REDUCTION IN CEILINGS THROUGH THE MVFR
CATEGORY OVERNIGHT. NORTHWEST WINDS 10 TO 15 KNOTS WILL PREVAIL
TODAY...AND A FEW GUSTS COULD APPROACH 20 KNOTS. WINDS WILL SUBSIDE
TO LESS THAN 10 KNOTS TONIGHT. A FEW SHOWERS MAY AFFECT THE KEVV AND
KOWB TERMINALS THIS AFTERNOON. VISIBILITIES WILL NOT BE AN ISSUE
OUTSIDE OF LOCAL MVFR CONDITIONS IN AFOREMENTIONED SHOWER ACTIVITY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC.....DRS
AVIATION...RJP
Hazardous weather outlook, Apr 14, 4:22 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CDT TUE APR 14 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
422 AM CDT TUE APR 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SOME PATCHY FROST MAY BE POSSIBLE IN THE VALLEYS OF THE OZARK
FOOTHILLS IN SOUTHEAST MISSOURI LATE TONIGHT. FROST WILL ONLY
DEVELOP IF SKIES CLEAR...WHICH IS NOT EXPECTED IN THAT AREA UNTIL
VERY LATE TONIGHT. TEMPERATURES ARE FORECAST TO BOTTOM OUT IN THE
MID 30S. THOSE WITH SENSITIVE VEGETATION IN THAT AREA MAY WANT TO
TAKE PROTECTIVE ACTION...JUST TO BE SAFE.

MINOR FLOODING WILL CONTINUE ALONG THE WABASH AND LITTLE WABASH
RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE AREA SATURDAY
THROUGH SUNDAY NIGHT. THE PRIMARY CONCERN WILL BE LOCALLY HEAVY
RAINFALL. HOWEVER AT THIS TIME...A FEW SEVERE THUNDERSTORMS CAN
NOT BE RULED OUT.

MINOR FLOODING WILL CONTINUE ALONG THE WABASH AND LITTLE WABASH RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:58 AM CDTRiver Flood WarningPAHAlexander, Jackson, Union58 hr

Nearby

River Flood Warnings in Kentucky, 2009River Flood Warnings in Illinois, 2009River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.